News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Bloodwork and Symptoms


 slyparrot - Thu Feb 02, 2006 1:11 am

Just curious to see if my symptoms have anything to do with my bloodwork results being out in left field.

wbc 3.4
rbc 3.29
hemoglobin 11.9
hematocrit 33.6
mcv 36.1
mchc 35.4
red cell dist. 13.5
platelet ct. 268
mean platelet vol. 8.2
ferritin 17
transferrin sat. 28
homocysteine 9.0
iron 91
uibc 236
tibc 327
fibrinogen 306
t3, free 282
free t4 0.9 - thyroid test taken before cbc and meds increased.
tsh .91

Sometimes my right foot feels like someone is pouring hot water on it. The last two fingers on my left hand will sometimes tingle. My "movements" have been loose like applesauce for the last 6-8 months. The room was spinning (similar to being drunk) last sunday, for about 3 hours. That only happened once.

My next doctors appt. is 13 days from now (new doctor). 16 months ago my abnormal numbers were...mcv 103, mch 36.9, mchc 35.9, tibc 203, %iron sat 60.5, unbound iron-bind cap 80.2 and my last doc said he didn't know what it was but not to worry about it. My new doc seems more concerned.

What do you think?
 Dr. Tamer Fouad - Thu Feb 02, 2006 3:31 pm

User avatar Hello,

You haven't mentioned what your thyroid condition was diagnosed as. Thyroid hormones generally stimulate erythropoiesis. Generally, speaking a decrease in thyroid hormones may lead anemia. Another condition that is sometimes associated with hypothyroidism is Pernicious anemia.

In some cases hyperthyroidism has also been reported to develop anemia.

As for your WBCs a differential count and blood film exam is necessary to comment on that. Most mild leukopenias are transient however and could be either drug induced or due to a self limited viral infection.

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here